MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. EMPTY LIFECARE CONTAINER 250 ML SIZE; CONTAINER, I.V.

ICU MEDICAL COSTA RICA LTD. EMPTY LIFECARE CONTAINER 250 ML SIZE; CONTAINER, I.V.
Catalog Number 079510470
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 - date of event - the date of event is unknown, and 01 jan 2025 has been used as a placeholder.The investigation is pending completion.Upon completion a supplemental mdr will be submitted.
 
Event or Problem Description
A complaint was received regarding a empty lifecare container 250 ml size that experienced particulate matter in the fluid path.Report stated that they have been monitoring the instances of particles found in the icu medical bags after compounding for many months.It has typically been a very low level, a few bags every few batches compounded would have tiny particles that the visual inspector would catch after compounding.However, recently there has been a large increase in particles.This leads to rejection of the bag of compounded medicine.Sample picture and video provided showing the instances of particles found.There was no patient involvement.
 
Additional Manufacturer Narrative
One photo and one video were received showing the sample.Received two used.List #079510470, empty lifecare container 250 ml size.No particulate was observed in person on returned bags.The fluid from the sets were flushed and collected in a vacuum filtration system.There were no residual particles on the filter paper for either set.The complaint of tiny particles could not be confirmed.The lot history was reviewed; no nonconformities were identified that may have contributed to the reported complaint.Corrected information in section d.Mfr site reg #(b)(4).Updated information in d9.Device returned to manufacturer on 6/9/2025.

Brand Name
EMPTY LIFECARE CONTAINER 250 ML SIZE
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia 22790
CS  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21939750
Report Number9617594-2025-00872
Device Sequence Number18272346
Product Code KPE
UDI-Device Identifier10887787006855
UDI-Public(01)10887787006855(17)270901(10)14110507
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K771228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number079510470
Device Lot Number14110507
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date08/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown